Indian Journal of Pharmacology Home 

DRUG WATCH
[View FULLTEXT] [Download PDF]
Year : 2019  |  Volume : 51  |  Issue : 2  |  Page : 120--122

Phenytoin-induced bradycardia and hypotension

Swetha Reba Mathews1, Dinesh Kumar Badyal1, Renji Mathew2 
1 Department of Pharmacology, Christian Medical College and Hospital, Ludhiana, Punjab, India
2 Department of Surgery, Christian Medical College and Hospital, Ludhiana, Punjab, India

Correspondence Address:
Dr. Dinesh Kumar Badyal
Department of Pharmacology, Christian Medical College and Hospital, Ludhiana - 141 008, Punjab
India

Phenytoin is an anticonvulsant which is also a Class IB antiarrhythmic. Its common adverse drug reactions (ADRs) include gastrointestinal symptoms, psychiatric disorders, gingival hyperplasia, and rash. Bradycardia and hypotension following intravenous (IV) phenytoin are rare ADRs. We report the case of a 62-year-old female with subarachnoid hemorrhage and right bundle branch block, who developed sinus bradycardia and hypotension on administration of IV phenytoin. This case report serves as a note for caution on patient selection for the administration of phenytoin and highlights the need for specific guidelines on the same.


How to cite this article:
Mathews SR, Badyal DK, Mathew R. Phenytoin-induced bradycardia and hypotension.Indian J Pharmacol 2019;51:120-122


How to cite this URL:
Mathews SR, Badyal DK, Mathew R. Phenytoin-induced bradycardia and hypotension. Indian J Pharmacol [serial online] 2019 [cited 2019 Aug 25 ];51:120-122
Available from: http://www.ijp-online.com/article.asp?issn=0253-7613;year=2019;volume=51;issue=2;spage=120;epage=122;aulast=Mathews;type=0